MAUDE Adverse Event Report: TRANSMEDICS INC OCS LIVER SYSTEM

TRANSMEDICS INC OCS LIVER SYSTEM
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Transmedics acknowledges submission of mw5177981 to fda regarding this event.
 
Event or Problem Description
Event description the ocs liver console exhibited an abnormal clicking noise during the case, followed by a sudden and complete loss of pump flow.Attempts to increase flow were unsuccessful.The device was reset multiple times, and the module was removed and reinstalled.Normal function was restored after reinstallation.The ocs functioned normally and the lactate levels trended down and remained low for remainder of the case.The interruption lasted approximately 21 minutes.The liver was not transplanted.Biopsy findings indicated focal apoptosis - 10% fibrosis (stage 2- left, stage 1- right), macrosteotosis 30% (both lobes).Apoptosis may have been associated with the reported malfunction.Investigation summary the reported pump failure was confirmed.Root cause analysis determined that the failure resulted from inadequate adhesion of the retaining compound between the ball screw and the motor shaft.This condition allowed the ball screw to rotate freely, preventing proper pump operation.

Brand Name
OCS LIVER SYSTEM
Common Device Name
OCS LIVER SYSTEM
Manufacturer (Section D)
TRANSMEDICS INC
200 minuteman road
suite 302
andover MA 01810
Manufacturer (Section G)
TRANSMEDICS INC
200 minuteman road
suire 302
andover MA 01810
Manufacturer Contact
christy foreman
200 minuteman road
suite 302
andover, MA 01810
MDR Report Key23560410
Report Number3003152463-2025-00007
Device Sequence Number10107724
Product Code QQK
UDI-Device IdentifierB00950480
UDI-PublicB00950480
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P200031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2025
Initial Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown